Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Grief and switching from Citalopram to Mirtazapine. Feel like I am going crazy...

(9 Posts)

Hi,

I have been on 40mg Citalopram for 16 months. My dd died in October and I started to have terrible trouble sleeping. I wake up screaming some nights, but every night is full of nightmares or night terrors, and I wake in the morning feeling dreadful.

On Thursday my GP switched me to 15mg Mirtazapine. I had 20mg Citalopram on Thursday, nothing on Friday, then started on 15mg of Mirtazipine on Saturday.

I know I am in the low depths of weaning myself off Citalopram, but I feel dreadful. I feel like I am standing on a boat, the floor feels like it is swaying beneath me. My vision is wobbly and my head feels full of water. It hurts to have my eyes open, but I feel sick when I close my eyes. I'm already feeling low with the grief, but I am beginning to feel panicky, like I want to go to sleep and never wake up.

I feel dreadful and just want to sleep or run far, far away.

Any advice?

fourbears Mon 04-Feb-13 13:44:02

You poor, poor love. I'm so sorry to hear about your loss. Is anyone with you or can someone come and be with you?

I don't know what to suggest about the symptoms. Someone will be along to advise soon, no doubt.

I would maybe phone the gp or pharmacist for advice and then go to bed, so you're all safe and warm and have a sleep. A great big hug to you over the airwaves and much love xx

Thank you.

My dh is at work now until 1am and my girls are at home as they are poorly, although they are being loud which isn't helping my head. I don't feel I can call anyone as the anxiety is too bad. I just want to curl up and disappear.

fourbears Mon 04-Feb-13 13:58:36

I understand. Could your husband come home in the circumstances? I can see it's a bit tricky to get much rest with your girls at home. Could you make a cup of tea for yourself and put a film or cbeebies on and cuddle up on the sofa altogether? Xx

No, my dh has very unsupportive employers who were very unsympathetic during our dd's life (she was critically ill from birth), and even more so after she died. I think if dh said he needed to come home because I was feeling low, they'd just tell him to let me top myself. They are that bad.

The girls are upstairs shouting and giggling at the moment, so I'm just being lazy on the sofa with the laptop. I might try and close my eyes for a bit actually, see if I can get the spinning feeling to stop.

Badvoc Mon 04-Feb-13 14:04:35

Can you ring the gp surgery for some advice cup? Is there anyone who could come and sit with you for a while?
A so sorry you are feeling so bad.
I found citalopram didn't rally do anything for me tbh - I was out on zispin instead which really helped me sleep.

PuddingsAndPies Mon 04-Feb-13 14:06:57

Hello cupoftea, I've followed your story from the beginning, and I'm really sorry that the meds are making things worse right now. I just wanted to reassure you that I swapped from citalopram to mirtazapine & had similar symptoms to what you're experiencing, but they passed fairly quickly. I hope that it's just a transition period for you. The mirtazapine is really helping me with my sleep problems, so I do hope that the meds settle down & help you a bit x

prettydaisies Mon 04-Feb-13 14:33:54

Hello cupoftea,
Can I reiterate what puddingsandpies said. The same thing happened to me when I changed. The mirtazipine does help me with sleeping. I have followed your story too. Life is sometimes very, very difficult.

seaofyou Mon 04-Feb-13 14:57:13

the withdrawal effects cupoftea and also the grief which you are going through. I had weird dreams when my brother died in first 2 yrs and it was my uncon mind working the grief through I think? Are you taking the zispin/Mitrazapine at night? Contact the surgery and see what GP suggests?
I think it is great to aid sleep but raw grief you will find better outcomes in sharing it in RL. Have you been referred to any organisation for losing a child for counselling cupof? Alough maybe slightly early for you but you would benefit from as much RL support you can get....tell family/friends they will want to help you.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now